Jump to content
SOcean

Anyone Experiencing Tremors/Movement Disorders Caused by Prozac or other AD?

Recommended Posts

SOcean

I could use all the info and advice anyone can give me on this topic. I am having a really difficult time.

 

I've always been a somewhat shaky, fragile person, meaning I'd shake as a child when nervous or cold. But over last few years (while on 40mg of Prozac) the shaking got worse, even while calm or laying down, and I started noticing weakness in my arms and legs, especially arms, and some coordination problems with them, which is terrifying. I noticed a lot of internal tremor and spasms inside.  I've also had visible twitching, spasms and cramps, some myclonus from Prozac over the years, especially noticable after taking the daily dose. I started noticing numbness, nerve pain, and muscle pain and stiffness, burning in feet, especially at night. I diagnosed myself with fibromyalgia and pretty much ignored it. PCP said it was probably fibromyalgia. 

 

When I had a vaccine reaction and was prescribed a strong steroid last June, I developed visible tremors, especially in the left hand, which never stops. I developed a postural tremor that you can see when I hold a fork. This showed up right after I took the Prednisone. Basically my whole left side has tremors now, from my head to my foot, and I have some on the right too. Most are internal or hard to see unless people are really paying attention. Some, especially in hands and a little in neck and head, are visible. I have weird action tremors when I lower limbs, the muscles shake. This REALLY bothers me. I feel shaky all the time. It is a horrible feeling! Lately I noticed tremor in my tongue, mouth, and chest, and my head and neck tremor have gotten worse with withdrawal from Prozac, it seems. 

 

I've also had problems with mobility, especially since steroid. My whole body will cramp up and I'll feel stuck or off balance. I've had a few falls. My hands and arms cramp up, one at a time or both at once, shake or get weak and feel disconnected from my body. I feel like the cramps might be mild dystonia. I feel my nervous system is completely fried from the Prozac and Prednisone. I've had trouble driving, dressing, doing dishes, everything. I sweat in my sleep and when I wake up, I am shaky and disoriented and my arms and hands are numb. 

 

I'm sure you are wondering if I've been tested for neuro diseases. I've spent the last 4 months being tested for everything under the sun. MRI brain scan, normal. EMG, normal. Nerve Conduction Study, normal. Parkinson's screening, negative. I was convinced because of the spasms, that I have ALS and was going to die. They say I do not. They say I do not have MS because of negative brain scan. Neuro reflex tests, normal. These basic exams, though, they don't test for fatigue, and the cramping didn't show up when I was there, so they couldn't see it. Basically if you can squeeze their fingers and resist being pushed on, you pass the tests. They did see the tremor (visible ones anyway) and they blow it off, which is extremely frustrating. One Neuro did say it could be essential tremor. My dad has a postural tremor in one arm but it only and it showed up when he was 60. It is nothing like what I have.

 

I had spine MRI'S to see if that could be causing anything. They did find a herniated disc, some narrowing in parts of my neck that could be causing some of the numbness issues that I have, and I might have carpal tunnel and some pinched nerves, and I have some arthritis, but probably not the cause of the tremor or cramps or walking problems. I never had walking or balance issues before the steroid incident. In fact, I was figure skating several times a week for fun. When I took the steroid, it gave me serotonin syndrome like symptoms including hyperreflexia, which was noted in my chart, but the doctors didn't make the connection. That was a PCP. They don't seem to know much about these things. Since then, I've had to give up skating, working out, everything really. I can't even walk much. I am just sick and couch bound most of the time. I've pretty much lost everything, except my family. 

 

One Neuro and Psychiatrist at Mayo clinic believe this is Prozac and Prednisone caused. Psychiatrist says SSRI'S can cause or exacerbate movement disorders. Neuro thinks my brain is overstimulated by Prozac. Both want me to take more meds, which I haven't because I am scared of more symptoms! Psych wants me to take Gabapentin to "get rid of excess glutamate and slow nervous system down." This makes sense but I am still scared to take it. I don't trust the doctors or the drugs. I dont know what to do at this point. Also feel like I have horrible withdrawal from the Prozac too. It has been 3 months since I did a 1 month taper (was told that was enough time by a PCP) So yeah, in hell right now like a lot of you.

 

Today is my 39th bday. I can't believe I have all these issues at this age. Will I be like this forever? Will it improve, or get worse? Has anyone else had tremors or movement problems from your AD? Have you improved or gotten worse after tapering/stopping? Would greatly appreciate any comments. Thank you. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...

Important Information

Terms of Use Privacy Policy